darker hands from chemo/rad?

littlejulie
littlejulie Member Posts: 311
edited March 2014 in Colorectal Cancer #1
hi all, my mother finished her 5 weeks of pre-operative chemo and raditation last week. oddly enough - her hands became noticably darker in colour. is this normal?

julie

Comments

  • jsabol
    jsabol Member Posts: 1,145
    Hi Julie, Yes, this is a common reaction to some chemo agents. My onc calls it chemo skin. I am on 5FU and leucovorin, and my hands have brown blotches on the back, with very smooth reddened finger tips and bright red lines through my palms! My face has also developed a lot of little "age spots", which make-up still covers!
    My onc was also clear about staying out of the sun and using sunblock liberally. Even though it looks like a tan, its a chemical reaction in the skin. Supposedly all of this fades when chemo is over.
    Hope your mom has no other skin problems! Best of luck to her for her surgery. Judy
  • kerry
    kerry Member Posts: 1,313
    Hi Julie,

    During my chemo my hands (palm) were darker red as were other parts of my body. The onc. nurse said this was normal. How is your Mom doing??

    Kerry
  • littlejulie
    littlejulie Member Posts: 311
    kerry said:

    Hi Julie,

    During my chemo my hands (palm) were darker red as were other parts of my body. The onc. nurse said this was normal. How is your Mom doing??

    Kerry

    she's slowly getting her energy back - slowly! but her fingers are noticably darker. its not a big deal - just wanted to check to see if this is normal. with all the meds going through her body i would image it would effect her skin too. she looks good - still SO pretty!!!
  • Tessyann
    Tessyann Member Posts: 56
    jsabol said:

    Hi Julie, Yes, this is a common reaction to some chemo agents. My onc calls it chemo skin. I am on 5FU and leucovorin, and my hands have brown blotches on the back, with very smooth reddened finger tips and bright red lines through my palms! My face has also developed a lot of little "age spots", which make-up still covers!
    My onc was also clear about staying out of the sun and using sunblock liberally. Even though it looks like a tan, its a chemical reaction in the skin. Supposedly all of this fades when chemo is over.
    Hope your mom has no other skin problems! Best of luck to her for her surgery. Judy

    My husband always had darker skin at the hands,underarms, knees and elbow while on chemo it clears in time
  • taraHK
    taraHK Member Posts: 1,952
    Hi Julie, I had "dyed" veins on the back of my hands and forearms, from where the chemo was dripped in. It looked weird and I found it a bit disturbing, but I was told it was normal. It faded back to normal pretty quickly after the chemo ended. I'm so glad your mother has finished her pre-op chemo-radiation. Best wishes to you both.
    Tara